Fillers Q&A

Stinging sensation after a bath

BMJ 2005; 330 doi: https://doi.org/10.1136/bmj.330.7486.304 (Published 03 February 2005) Cite this as: BMJ 2005;330:304
  1. Akin T Akinlade, registrar,
  2. Andrew Clegg, medical senior house officer,
  3. W Havinga, general practitioner locum
  1. Department of Medicine, Lagos State University Teaching Hospital, Lagos, Nigeria
  2. Leeds
  3. Gloucestershire

    Question

    If a distressing stinging body sensation after a bath is unresponsive to antihistamines, what might be the cause of the stinging sensation?

    Answer

    Sounds like it could be Uhthoff's phenomenon, a symptom characteristic of demyelinating disorders such as multiple sclerosis.

    Answer

    Could it be scabies?

    bmj.bmjjournals.com/cgi/qa-display/short/bmj_el;61056

    This exchange was posted on the Q&A section of bmj.com. If you want to respond to the question, or ask a new question of your own, follow the link above or go to bmj.com/q&a

    View Abstract

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe